# SDR CA190730013

- Difficulty date: July 26, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bombdr DHC8400
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Filter
- Condition: Clogged
- Location: Sequence Valve
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B

## Discrepancy

(CAN) PILOT REPORTED  NOSE GEAR FAILED TO EXTEND AND LOCK. TRYING NORMAL AND ALTERNATE EXTENSION WITH NO SUCCESS AFTER DECISION TO LAND NOSE GEAR EXTENDED AND LOCKED WITHOUT ANY FURTHER ACTION  BACKGROUNG & MAINTENANCE ACTIVITY THIS AIRCRAFT HAD A PREVIOUS EVENT WHERE THE LH MLG AFT DOOR DID NOT CLOSE, THE LDG WAS CYCLED AND THE DR CLOSED.   FIRST FLIGHT. ON THE NEXT LEG THE NLG DOOR DID NOT CLOSED WHEN LDG WAS SELECTED UP, LDG WAS CYCLED SEVERAL TIMES. - NEXT FLIGHT THE NLG WOULD NOT EXTEND IN NORMAL EXTENSION   CREW PERFORMED ALT EXT BUT THE CREW OBSERVED RED IN TRANSIT (UNSAFE) LIGHT.   GEAR WAS CYCLED SEVERAL TIMES THIS TIME NO SUCCESS. - CREW OPT TO PERFORMED A NLG UP LANDING   AFTER 30 MINS CIRCLING THE NG EVENTUALLY INDICATED LOCK   ALL THREE GREEN. - MAINTENANCE WAS ABLE TO DUPLICATE THE EVENT   NLG EXTREMELY SLOW TO EXTEND WHEN USING ALT EXTENSION.   HYD POWER WAS COMPLETELY OFF. - MAINTENANCE INSPECTED THE NLG DOOR ACTUATOR FOR BYPASS   THIS WAS REPLACED, MECHANICAL SEQUENCE VALVE (MSV) REMOVED AND SWAPPED THEN REINSTALLED AFTER DEFECT WAS NOT CORRECTED. - MAINTENANCE RELEASED THE FITTING ON THE SOLENOID SEQUENCE VALVE (SSV) TO RELIEVE THE HYDRAULIC PRESSURE, THEN THE GEAR FREE FALL NORMALLY. HYDRAULIC FLUSHING COMPLETED AND THE SOL SEQ VALVE WAS REPLACED. NLG OPC COMPLETED, ALT EXT SYSTEM COMPLETED   DEFECT CLEARED. FINDINGS, NLG SSV FILTER C1 COMPLETELY CLOGGED (THIS IS LRU SCREEN) THE SCENARIO IS THAT SSV WAS GRADUALLY FAILING, DEBRIS BLOCKED THE FLOW, SO THE DOOR COULD NOT FULLY OPEN. MECHANICAL SEQUENCE VALVE WAS CLOSED AND ONLY FLOW TO THE ACTUATORS WAS THRU RESTRICTORS AND LEAKAGE IN THE MSV. (TC# 20190730013)
